On a Problem of Ahlswede and Katona
Studia Scientiarum Mathematicarum Hungarica
Let p ( G ) denote the number of pairs of adjacent edges in a graph G . Ahlswede and Katona considered the problem of maximizing p ( G ) over all simple graphs with a given number n of vertices and a given number N of edges. They showed that p ( G ) is either maximized by a quasi-complete graph or by a quasi-star. They also studied the range of N (depending on n ) for which the quasi-complete graph is superior to the quasi-star (and vice versa) and formulated two questions on distributions in this context. This paper is devoted to the solution of these problems.
Wagner, Stephan G., Hua Wang.
"On a Problem of Ahlswede and Katona."
Studia Scientiarum Mathematicarum Hungarica, 46 (3): 423-435.